Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 12, 2008, 6:28 AM CDT for Linn County, Iowa. It was in force for 12 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2008, 6:28 AM CDT (11:28 UTC)
- Expired
- Jun 12, 2008, 6:30 PM CDT
- In force
- 12 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 7:44 AM CDT | HEAVY RAIN 2.65 | 2 Wnw Cedar Rapids, IA | RAINFALL OF 2.65 INCHES SINCE 4 AM. |
| Jun 12, 7:47 AM CDT | FLASH FLOOD | 2 Ene Hiawatha, IA | STREET FLOODING. YARDS UNDER WATER. RAINFALL IN THE PAST HOUR 2.30 INCHES. |
| Jun 12, 8:11 AM CDT | HEAVY RAIN 1.7 | 1 Sse Cedar Rapids, IA | RAINFALL TOTAL THROUGH 8 AM. STILL RAINING. |
| Jun 12, 8:24 AM CDT | HEAVY RAIN 1.5 | 3 E Cedar Rapids, IA | RAINFALL SO FAR. STILL RAINING. |
| Jun 12, 8:40 AM CDT | HEAVY RAIN 2.61 | 3 Nnw Cedar Rapids, IA | ROUGHLY 8.5 HOUR TOTAL SINCE MIDNIGHT. STILL RAINING. |
| Jun 12, 9:27 AM CDT | HEAVY RAIN 3.05 | 2 Wnw Cedar Rapids, IA | TOTAL SO FAR. RAINFALL HAS STOPPED FOR NOW. |
| Jun 12, 12:20 PM CDT | HEAVY RAIN 1 | 2 Wnw Cedar Rapids, IA | SINCE 12 PM. STILL RAINING. STORM TOTAL NOW 4.05 INCHES. |
| Jun 12, 1:30 PM CDT | HEAVY RAIN 1.39 | 3 Nnw Cedar Rapids, IA | 1.39 INCHES IN THE LAST 90 MINUTES. 12 HOUR TOTAL 4.48. |
| Jun 12, 2:30 PM CDT | HEAVY RAIN 2.5 | 1 Sse Cedar Rapids, IA | STORM TOTAL |
| Jun 12, 2:38 PM CDT | HEAVY RAIN 2.5 | Bertram, IA | TOTAL FROM 130 AM TO 1230 PM. |
| Jun 12, 2:44 PM CDT | HEAVY RAIN 5 | 2 Ene Hiawatha, IA | RAINFALL SINCE 6 AM THIS MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -479 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 121130 FFWDVN IAC113-121730- /O.NEW.KDVN.FF.W.0024.080612T1128Z-080612T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 628 AM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF CEDAR RAPIDS... * UNTIL 1230 PM CDT * AT 626 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE SOUTHWEST PART OF LINN COUNTY...WITH ADDITIONAL THUNDERSTORMS SOUTHWEST OF THE AREA POISED TO MOVE OVER THE COUNTY AND PRODUCE ADDITIONAL FLOODING RAINFALL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO... WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE... ROBINS...PRAIRIEBURG...PARIS...COGGON...CENTRAL CITY...CENTER POINT AND ALBURNETT EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER GROUND. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183 TIME...MOT...LOC 1128Z 180DEG 0KT 4206 9159 $$ WOLF
4 follow-up statements
000 WGUS73 KDVN 121220 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 718 AM CDT THU JUN 12 2008 IAC113-121730- /O.CON.KDVN.FF.W.0024.000000T0000Z-080612T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN IA- 718 AM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR LINN COUNTY... AT 717 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING SIGNIFICANT FLASH FLOODING OVER LINN COUNTY INCLUDING CEDAR RAPIDS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO... WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE... ROBINS...PRAIRIEBURG...PARIS...COGGON...CENTRAL CITY...CENTER POINT AND ALBURNETT ADDITIONAL RAINFALL IS EXPECTED FROM STORMS CURRENTLY IN IOWA COUNTY MOVING NORTHEAST TOWARD LINN COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF FLOOD-PRONE AND LOW LYING AREAS. MOVE IMMEDIATELY FROM THESE AREAS TO HIGHER GROUND. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183 TIME...MOT...LOC 1218Z 180DEG 0KT 4206 9159 $$ WOLF
000 WGUS73 KDVN 121455 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 952 AM CDT THU JUN 12 2008 IAC113-121730- /O.CON.KDVN.FF.W.0024.000000T0000Z-080612T1730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN IA- 952 AM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR LINN COUNTY... AT 949 AM CDT...TRAINED WEATHER SPOTTERS REPORTED THAT 3 INCHES OF RAINFALL HAD FALLEN OVER CEDAR RAPIDS SO FAR THIS MORNING. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WITH HEAVY RAINFALL HAVE MOVED NORTHEAST OUT OF LINN COUNTY...BUT WEAKER SHOWERS WERE LINGERING OVER THE AREA. THUNDERSTORMS WITH ADDITIONAL HEAVY RAINFALL ARE DEVELOPING OVER SOUTH CENTRAL IOWA AND WILL MOVE INTO LINN COUNTY AROUND 11 AM THIS MORNING. THIS WILL CONTRIBUTE TO FURTHER FLASH FLOODING ACROSS THE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER... WAUBEEK...WALKER...VIOLA...TROY MILLS...TODDVILLE...ROBINS... PRAIRIEBURG...PARIS...PALO...COGGON...CENTRAL CITY...CENTER POINT AND ALBURNETT FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183 TIME...MOT...LOC 1452Z 180DEG 0KT 4206 9159 $$ LE
000 WGUS53 KDVN 121713 FFWDVN IAC113-122330- /O.EXT.KDVN.FF.W.0024.000000T0000Z-080612T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1209 PM CDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE * FLASH FLOOD WARNING FOR... LINN COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF CEDAR RAPIDS... * UNTIL 630 PM CDT * AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS REPEATEDLY MOVING OVER LINN COUNTY. RAINFALL RATES OF UP TO AN INCH AN HOUR CAN BE EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALO... CEDAR RAPIDS...WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS ...TODDVILLE...ROBINS...PRAIRIEBURG...PARIS...COGGON... CENTRAL CITY...CENTER POINT AND ALBURNETT WITH ADDITIONAL THUNDERSTORMS FORMING AND MOVING OVER LINN COUNTY...ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED IN THE NEXT SEVERAL HOURS. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183 TIME...MOT...LOC 1709Z 180DEG 0KT 4206 9159 $$ LE
000 WGUS73 KDVN 121921 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 217 PM CDT THU JUN 12 2008 IAC113-122330- /O.CON.KDVN.FF.W.0024.000000T0000Z-080612T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINN IA- 217 PM CDT THU JUN 12 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR LINN COUNTY... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD MOVED AWAY FROM LINN COUNTY AT THIS TIME. CEDAR RAPIDS IN LINN COUNTY HAD RECEIVED 1.39 INCHES OF RAINFALL IN 90 MINUTES AS OF 130 PM... AND WAS CONTINUING TO RAIN. THIS HEAVY RAINFALL...COMBINED WITH THE ALREADY VERY SATURATED GROUND HAS PRODUCED FLASH FLOODING OVER PORTIONS OF LINN COUNTY...IN ADDITION TO THE RIVER FLOODING THAT IS ALREADY AFFECTING THE COUNTY. MORE THUNDERSTORMS ARE EXPECTED TO AFFECT LINN COUNTY IN THE NEXT FEW HOURS...WHICH MAY ALSO BRING VERY HEAVY RAINFALL TO EXACERBATE THE FLASH FLOODIG IN THE AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITTIER...WAUBEEK...WALKER...VIOLA...TROY MILLS... TODDVILLE...ROBINS...PRAIRIEBURG...PARIS...PALO...COGGON... CENTRAL CITY...CENTER POINT AND ALBURNETT FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4229 9183 4229 9137 4186 9138 4186 9183 TIME...MOT...LOC 1917Z 180DEG 0KT 4206 9159 $$ LE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:39 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 12, 3:39 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT THU JUN 12 2008
.SYNOPSIS...
STRONG COLD CORE STORM SYSTEM SPINNING ACROSS THE NORTHERN PLAINS
WILL PUSH A COLD FRONT THROUGH THE REGION TODAY AND TONIGHT.
TEMPERATURES CURRENTLY IN WESTERN ND IN THE UPPER 30S WITH MAXIMUM
TEMPERATURES YESTERDAY ONLY IN THE 40S IN MT. DEEP VORTEX WILL SEND
A SHORT WAVE ACROSS THE AREA SATURDAY AND SUNDAY BRINGING A CHANCE
OF SHOWERS OR THUNDERSTORMS. NORTHWEST FLOW ALOFT AND SURFACE HIGH
PRESSURE IN THE GREAT LAKES SHOULD PROVIDE THE REGION RATHER
COMFORTABLE JUNE WEATHER FOR MUCH OF NEXT WEEK. TOWARDS THE END OF
NEXT WEEK ZONAL FLOW ALOFT AND RETURNING SOUTHERLY FLOW WILL BRING
BACK A CHANCE OF THUNDERSTORMS.
&&
.SHORT TERM...TODAY AND TONIGHT
MASSIVE AREA OF THUNDERSTORMS DURING THE NIGHT FROM MN TO KS HAVE
WEAKENED SOME AND LESSENED IN COVERAGE. SEVERE THREAT HAS DIMINISHED
THIS MORNING BUT SOME STORMS PRODUCING HEAVY RAIN MAY STILL CAUSE
LOCAL FLASH FLOODING IN OUR NW CWA. WITH MCS WEAKENING AND COLD FRONT
STILL BACK IN WESTERN IOWA THIS SHOULD ALLOW FOR SOME SUNSHINE AND
DESTABILIZATION LATER TODAY. THUNDERSTORMS SHOULD RE-FIRE IN EASTERN
IOWA AND NORTHERN MO THIS AFTERNOON AND EVENTUALLY PUSH ACROSS IL
LATER THIS EVENING. WITH DEEP LAYER SHEAR IN PLACE AND STRONG WIND
FIELD SUPERCELLS SHOULD DEVELOP WITH THE POTENTIAL FOR A FEW
TORNADOES. THIS WILL UPSCALE TO A SQUALL LINE WITH DAMAGING WINDS
THE MAIN THREAT. SOME SIGNIFICANT WIND DAMAGE POSSIBLE. AS STORMS
INTENSIFY FLASH FLOOD THREAT ALSO INCREASES WITH PRECIPITABLE WATER
NEAR 2 INCHES. WILL CONTINUE FLASH FLOOD WATCH WITH POTENTIAL FOR
SEVERAL INCHES OF RAIN ESPECIALLY WHERE STORMS TRAIN.
.LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...
RAIN AND A FEW STORMS WILL END FROM NORTHWEST TO SOUTHEAST ACROSS
THE CWA ON FRIDAY. THEN DEEP VORTEX WILL SHIFT TO THE NORTHEAST AND
SEND A SHORT WAVE INTO THE MIDWEST THIS WEEKEND BRINGING A CHANCE OF
STORMS. THE NORTHERN CWA LOOKS TO HAVE THE BEST CHANCES WHERE COLDER
AIR ALOFT AND STEEP LAPSE RATES WILL PRESIDE. NOT LOOKING AT
SIGNIFICANT RAIN WITH THIS EVENT AS MOISTURE WILL BE RATHER LIMITED.
MUCH OF NEXT WEEK LOOKS DRY AND COMFORTABLE FOR JUNE STANDARDS. WITH
NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE PARKED OVER THE GREAT
LAKES EXPECT BELOW NORMAL TEMPERATURES WITH DRY WEATHER. MAXIMUM
TEMPERATURES SHOULD BE IN THE 70S WITH MINIMUMS IN THE 50S. LATE
NEXT WEEK ZONAL FLOW ALOFT WILL SET UP WITH SOUTHERLY FLOW RETURNING
INCREASING MOISTURE...BRINGING BACK A CHANCE OF THUNDERSTORMS.
..HAASE..
&&
.AVIATION...
STORMY PATTERN EXPECTED IN THE REGION THROUGH THE FORECAST PERIOD
TODAY. STORMS WEST OF THE MISSISSIPPI RIVER HAVE BEEN WEAKENING
EARLY THIS MORNING...BUT ARE EXPECTED TO REENERGIZE LATER TODAY
ALONG AND WEST OF THE MISSISSIPPI. IMPACTS TO AVIATION WILL BE
DIRECTLY RELATED TO THIS THUNDERSTORM ACTIVITY WITH ASSOCIATED
IFR-MSVR CIGS AND VSBYS. WOLF
&&
.HYDROLOGY...
LITTLE CHANGE ON THE HYDRO SCENE OVERNIGHT WITH RAIN DEVELOPING AS
EXPECTED. RIVER FORECASTS ISSUED EARLIER THIS EVENING INCLUDED
24-HR RAINFALL AMOUNTS OF 1.25 TO 1.75 INCHES ON THE IOWA SIDE OF
THE RIVER...AND THIS FORECAST LOOKS ABOUT ON TRACK. WITH LITTLE
SOIL MOISTURE CAPACITY AND RIVERS AND CREEKS ALREADY HIGH...HAVE
BEEN QUICKER TO PULL THE TRIGGER ON FLASH FLOOD WARNINGS FOR THE
NORTHWEST PART OF THE CWA. WILL NEED TO WATCH THE AREA OF
CONVECTION OVER NORTHWEST MO AND SEE WHAT THAT BRINGS LATER THIS
MORNING. WOLF
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-IOWA-JACKSON-
JOHNSON-JONES-LINN.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-
LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR JO DAVIESS.
FLASH FLOOD WATCH FROM 9 AM CDT THIS MORNING THROUGH FRIDAY
MORNING FOR CARROLL-MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.
MO...NONE.
&&
HAASE/WOLFHazardous weather outlook, Jun 12, 4:59 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 AM CDT THU JUN 12 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 459 AM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A POTENTIALLY SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THE MORE SUNSHINE AND INSTABILITY THAT OCCURS THE GREATER THE SEVERE RISK. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GREATER THAN 70 MPH...BUT A COUPLE OF TORNADOES AND LARGE HAIL IS ALSO POSSIBLE. IN ADDITION ...HEAVY RAINS OF AT LEAST 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WILL CAUSE SERIOUS FLASH FLOODING. THIS AMOUNT OF RAIN MAY EITHER AGGRAVATE OR WORSEN RIVER FLOODING THAT IS ALREADY AT RECORD LEVELS AT SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS SATURDAY AND SUNDAY MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED. MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND EVENING. HAASE
In the hours before
Local storm report, Jun 12, 3:18 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM HEAVY RAIN 1 SSW BELLE PLAINE 41.89N 92.28W
06/12/2008 M1.00 INCH BENTON IA TRAINED SPOTTER
1 INCH OF RAIN IN ABOUT 30 MINUTES.
&&
WOLFLocal storm report, Jun 12, 3:46 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
346 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 AM FLASH FLOOD BRANDON 42.31N 92.00W
06/12/2008 BUCHANAN IA LAW ENFORCEMENT
WATER UP TO 1 FOOT DEEP ON STREETS IN TOWN.
&&
WOLFLocal storm report, Jun 12, 6:11 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM FLASH FLOOD VICTOR 41.73N 92.29W
06/12/2008 IOWA IA TRAINED SPOTTER
FARM FIELDS FLOODED. ONE INCH OF RAIN IN 45 MINUTES.
TOTAL RAIN SO FAR SINCE YESTERDAY 1.90 INCHES. HEAVY RAIN
CURRENTLY FALLING.
&&
JH2Local storm report, Jun 12, 6:14 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HEAVY RAIN LADORA 41.76N 92.19W
06/12/2008 M2.60 INCH IOWA IA TRAINED SPOTTER
RAINFALL SINCE YESTERDAY OF 2.60 INCHES SO FAR.
&&
JH2Local storm report, Jun 12, 6:17 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
617 AM CDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM FLASH FLOOD MARENGO 41.80N 92.07W
06/12/2008 IOWA IA LAW ENFORCEMENT
STREET FLOODING IN MARENGO.
0612 AM FLASH FLOOD LADORA 41.76N 92.19W
06/12/2008 IOWA IA LAW ENFORCEMENT
STREET FLOODING IN LADORA. WATER FLOWING OVER HIGHWAY 6
NEAR LADORA.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:16 AM CDT | Flash Flood Warning | DVN | Buchanan | 6 hr |
| Jun 12, 2:44 AM CDT | Flash Flood Warning | DVN | Benton | 16 hr |
| Jun 12, 5:26 AM CDT | Flash Flood Warning | DVN | Iowa | 6 hr |
| Jun 12, 9:10 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 28 min |
| Jun 12, 9:31 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 29 min |
| Jun 12, 1:16 PM CDT | Flash Flood Warning | DVN | Delaware, Dubuque, Jones | 6 hr |
| Jun 12, 1:42 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 33 min |
| Jun 12, 3:18 PM CDT | Flash Flood Warning | DVN | Cedar, Jefferson, Johnson, Washington | 6 hr |
| Jun 12, 3:32 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 28 min |
| Jun 12, 3:35 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 25 min |
| Jun 12, 4:05 PM CDT | Severe Thunderstorm Warning | DVN | Benton | 32 min |
| Jun 12, 4:34 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 32 min |
| Jun 12, 4:37 PM CDT | Flash Flood Warning | DVN | Jackson | 6 hr |
| Jun 12, 5:07 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 38 min |
| Jun 12, 5:14 PM CDT | Tornado Warning | DVN | Van Buren | 31 min |
| Jun 12, 5:25 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson | 50 min |
| Jun 12, 5:32 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 27 min |
| Jun 12, 5:35 PM CDT | Flash Flood Warning | DVN | Van Buren | 6 hr |
| Jun 12, 5:42 PM CDT | Areal Flood Warning | DVN | Benton, Buchanan, Linn | 12 hr |
| Jun 12, 5:49 PM CDT | Tornado Warning | DVN | Jefferson, Van Buren | 26 min |
| Jun 12, 5:56 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more | 37 min |
| Jun 12, 5:57 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren | 12 min |
| Jun 12, 6:01 PM CDT | Tornado Warning | DVN | Van Buren | 34 min |
| Jun 12, 6:03 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Louisa, Washington | 42 min |
| Jun 12, 6:14 PM CDT | Tornado Warning | DVN | Henry, Louisa, Washington | 27 min |
| Jun 12, 6:17 PM CDT | Areal Flood Warning | DVN | Delaware, Dubuque, Jones | 12 hr |
| Jun 12, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Louisa | 40 min |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Jones, Linn | 30 min |
| Jun 12, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Van Buren | 33 min |
| Jun 12, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Scott | 52 min |
| Jun 12, 6:48 PM CDT | Flash Flood Warning | DVN | Iowa, Keokuk | 6 hr |
| Jun 12, 6:57 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.